MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SN60WF
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140)
Date of Event 02/16/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A health care professional reported that during an intraocular lens (iol) implant procedure, noticed that there was a crack in the iol after the surgery has finished.The patient currently experiences significant optical disturbance.There is patient contact and patient harm.It was reported that patient seeks medical attention or require medical intervention.Additional information received and sated that, the patient has a blurry vision and cannot see clearly.Also sometimes sees some flakes in her vision.She is bothered in her daily activities.The patient is not comfortable and wants it to be replaced as soon as possible.The symptoms were continuing.
 
Additional Manufacturer Narrative
The product was not returned.Product history records were reviewed and the documentation indicated the product met release criteria.The file indicates the use of a qualified cartridge and handpiece.The file also indicates the use of a non-qualified viscoelastic.The root cause for the reported complaint of the cracked iol (intraocular lens) may be related to a failure to follow the ifu (instructions for use).The viscoelastic indicated is not qualified for the lens/company cartridge combination used.The ifu (instructions fir sue) instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.We are unable to determine the root cause for the vision issues.Each lens is subjected to a 100% assessment of the power (spherical and cylinder) and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.A photo of an eye was attached to the file.Due to the glare of the photo the reported crack could not be observed.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information received and stated that, the lens was still remains implanted in the patients eye.
 
Additional Manufacturer Narrative
Additional information provided in b.5., and d.10., h.3., h.6.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ NATURAL SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key16545181
Report Number1119421-2023-00463
Device Sequence Number6389117
Product Code HQL
UDI-Device Identifier00380655093221
UDI-Public00380655093221
Combination Product (Y/N)N
Initial Reporter CountryRP
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSN60WF
Device Catalogue NumberSN60WF.215
Device Lot Number15434887
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/16/2023
Supplement Date Received by Manufacturer03/24/2023
Initial Report FDA Received Date03/15/2023
Supplement Report FDA Received Date04/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/20/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
APPAVISC PFS; FINESSE REFLEX DSP FORCEPS; MONARCH III CARTRIDGE C; MONARCH III INJECTOR
Outcome Attributed to Adverse Event Other;
Patient Age65 YR
Patient SexFemale